Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 2, 2012, 3:20 PM EDT for Lancaster County, Pennsylvania. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 3:20 PM EDT (19:20 UTC)
- Expired
- Aug 2, 2012, 4:15 PM EDT
- In force
- 55 min
- Issued by
- NWS State College, PA
County Lancaster County, PA
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1377 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
188
WWUS81 KCTP 021920
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
320 PM EDT THU AUG 2 2012
PAZ065-066-022015-
LANCASTER PA-YORK PA-
320 PM EDT THU AUG 2 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LANCASTER AND
SOUTHEASTERN YORK COUNTIES...
AT 317 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOLTWOOD...MOVING EAST
AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT SMITHVILLE...WAKEFIELD...QUARRYVILLE AND
CHRISTIANA.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...
STATE ROAD 41.
LAT...LON 4004 7640 4007 7593 4004 7593 3996 7599
3987 7598 3985 7601 3983 7601 3982 7603
3979 7604 3972 7610 3972 7638
$$
FORECASTER: MARTINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:03 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 2, 2:03 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 203 PM EDT THU AUG 2 2012 .SYNOPSIS... WEAK HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH FRIDAY. A SOUTHWEST FLOW OF MORE HUMID AIR WILL DEVELOP FOR THE UPCOMING WEEKEND. A COLD FRONT WILL MOVE IN LATE SUNDAY OR EARLY MONDAY. THERE WILL BE A CHANCE OF SHOWERS OR STORMS...MAINLY THE LATER PART OF SUNDAY INTO EARLY MONDAY. && .NEAR TERM /THROUGH TONIGHT/... LOW CLOUDS BURNED OFF NICELY ALLOWING US TO HEAT RAPIDLY TO OUR CONVECTIVE TEMP. AT THIS HOUR WE EVEN HAVE A FEW ISOLATED STORMS POPPING OFF OVER MY SERN ZONES WHERE RAP CAPES ARE ANALYZED OVER 3000J AND DEWPOINTS REMAIN NEAR 70 DEG. THE STORMS ARE FORMING ON THE BACK EDGE OF THE DEEPEST MOISTURE AND MOVING EAST...SO NOT EXPECTED TO AFFECT MORE THAN A FEW COUNTIES WITH LOCALIZED DOWNPOUR. AFTER THE SPOTTY CONVECTION DIES WITH THE LOSS OF HEATING...THE OVERNIGHT TONIGHT WILL ONCE AGAIN BE FAIR WITH SOME PATCHY FOG FORMING AROUND OR AFTER MIDNIGHT. LOWS IN THE 50S AND 60S WILL AVERAGE SEVERAL DEG ABOVE NORMAL. && .SHORT TERM /FRIDAY/... DRY WEATHER AND GENERALLY PTLY CLOUDY SKIES WITH LIGHT WIND WILL PERSIST THROUGH MOST OR ALL OF THIS PERIOD. THE NEARLY EAST/WEST AXIS OF STEEP MID LEVEL LAPSE RATES WILL STRETCH ACROSS THE NRN MTNS OF PENN FRIDAY AFTERNOON/EVENING. WEAK LLVL CONVERGENCE/OROGRAPHIC LIFT COULD SPARK A FEW TSRA AFTER 18Z...BUT AREAL COVERAGE IS ANTICIPATED TO BE QUITE LOW. HIGHS FRIDAY WILL TOP 90 OVER A GOOD DEAL OF THE AREA. AT THIS STAGE THE DEWPOINTS ARE JUST LOW ENOUGH TO NOT ALLOW HEAT INDICES TO TOP 100...BUT IT WILL BE CLOSE. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... SOME CHC FOR A SHOWER OR TSRA ACROSS THE ENTIRE AREA FRIDAY NIGHT INTO SATURDAY NIGHT AS THE BOUNDARY TO OUR SOUTH GRADUALLY RETURNS NORTH AS A WARM FRONT...AND THE FAVORABLE LEFT EXIT REGION OF AN UPPER JET HEADS SE FROM THE GLAKES REGION. THERE/S A BETTER CHC FOR MORE WIDESPREAD AND STRONGER CONVECTION SATURDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE WRN HALF OF PENN WHERE THE LATEST SREF PAINTS SFC-BASED CAPES OF 1500-1800 J/KG COINCIDING WITH A BELT OF ANOMALOUSLY STG SOUTHERLY 850 MB WINDS OF PLUS 2-3 ST DEVIATIONS. THIS SRLY LL JET PEAKS AROUND 30 KTS AT 03Z SUNDAY BEFORE LIFTING NORTH INTO NEW YORK STATE LATER SUNDAY MORNING. A SHARP INCREASE IN LLVL MOISTURE/PRECIPITABLE WATER WILL OCCUR LATE FRIDAY NIGHT THROUGH SATURDAY. PWATS WILL AVERAGE 1.5-2 INCHES ACROSS THE STATE SATURDAY AFTERNOON AND EVENING. THE ASSOCIATED 850 MB MOISTURE FLUX WILL ALSO DISPLAY A STRONG SIGNAL FOR POTENTIALLY SEVERE TSRA AS IT REACHES 2-3 ST DEVIATIONS ABOVE NORMAL ACROSS ALL OF THE FCST AREA AT 00Z SUNDAY. SUNDAY AFTERNOON AND EVENING WILL LIKELY BRING ANOTHER BOUT OF SCTD-NUMEROUS SHOWERS/TSRA...SOME POTENTIALLY SVR AS A STRONG COLD FRONT PLOWS EAST FROM THE OHIO VALLEY. THE CORE OF STRONGER AND SLIGHTLY LESS ANOMALOUS...925-850 MB WINDS SHIFTS TO OUR FAR EASTERN ZONES AND TURNS MORE TO A SWRLY DIRECTION DURING THE DAY SUNDAY . SFC TEMP/DEWPOINT SPREADS ARE PROGGED TO BE APPRECIABLY LOWER SUNDAY...POSSIBLY DUE TO SOME EARLY MORNING CONVECTION/MCS REMNANTS AND LINGERING MORNING/MIDDAY CLOUD COVER. IN ANY CASE...THE TARGET AREA FOR THE GREATEST CONCENTRATION OF TSRA WILL SHIFT TO THE CENTRAL MTNS AND SUSQ VALLEY SUNDAY AFTERNOON AND EVENING...WHERE THE 0-1KM ENERGY/HELICITY INDEX WILL CLIMB TO AROUND 2-2.5 M2/S2. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... ALL SITES HAVE IMPROVED TO VFR AND WILL REMAIN THAT WAY INTO THE OVERNIGHT. ONLY POSSIBLE COMPLICATION IS IF A STRAY STORM POPS UP NEAR OUR SERN TERMINALS FOR THE NEXT FEW HOURS. THE ACTIVITY IS VERY ISOLATED SO PROBABILITIES WILL BE LOW. OVERNIGHT WILL ONCE AGAIN FEATURE PATCHY FOG AND LOW CLOUDS WITH SOME MVFR/IFR POSSIBLE...ESPECIALLY AROUND SUNRISE. EXPECT RAPID IMPROVEMENT TO VFR BY MID MORNING FRIDAY UNDER THE STRONG SUMMER SUN. ONLY CONCERN FOR FRIDAY WILL BE THE POTENTIAL FOR MORE ISOLATED POP UP DIURNAL CONVECTION. NO REAL WEATHER FEATURE PASSING THROUGH SO IT WILL BE BASICALLY DAY TIME HEATING AS A TRIGGER. OUTLOOK... .FRI-SUN...MAINLY VFR...BUT WITH DIURNAL CONVECTION POSSIBLY CAUSING LOCALIZED REDUCED CONDITIONS...MAINLY THE LATER HALF OF SUNDAY .MON...CHC OF A SHOWER OR STORM EARLY...THEN MAINLY VFR. .TUES...NO SIG WX. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LA CORTE LONG TERM...LAMBERT/MARTIN AVIATION...LA CORTE
Hazardous weather outlook, Aug 2, 3:58 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 358 AM EDT THU AUG 2 2012 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-030800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 358 AM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WARMER AND MORE HUMID AIR WILL ACCOMPANY A WARM FRONT AS IT PUSHES NORTH ACROSS THE REGION SATURDAY. SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL LIKELY DEVELOP DURING THE AFTERNOON AND EVENING HOURS SATURDAY...MAINLY ACROSS THE ALLEGHENY PLATEAU OF WESTERN PENNSYLVANIA. ANOTHER ROUND OF STRONG...TO POSSIBLY SEVERE THUNDERSTORMS WILL FORM ALONG AND IN ADVANCE OF A POTENT COLD FRONT LATE SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE UPCOMING WEEKEND. LAMBERT
In the hours before
Special weather statement, Aug 2, 3:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
320 PM EDT THU AUG 2 2012
PAZ065-066-022015-
LANCASTER PA-YORK PA-
320 PM EDT THU AUG 2 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LANCASTER AND
SOUTHEASTERN YORK COUNTIES...
AT 317 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOLTWOOD...MOVING EAST
AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT SMITHVILLE...WAKEFIELD...QUARRYVILLE AND
CHRISTIANA.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...
STATE ROAD 41.
LAT...LON 4004 7640 4007 7593 4004 7593 3996 7599
3987 7598 3985 7601 3983 7601 3982 7603
3979 7604 3972 7610 3972 7638
FORECASTER: MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:15 PM EDT | Areal Flood Advisory | CTP | Lancaster | 90 min |
| Aug 1, 8:17 PM EDT | Special Weather Statement | CTP | Lancaster | 28 min |
| Aug 2, 3:24 PM EDT | Special Weather Statement | CTP | Lancaster | 36 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.